MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060203
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Customer report through sales rep that device has snapped during procedure.
 
Event or Problem Description
Customer report through sales rep that device has snapped during procedure.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned broken as reported.The device inspection revealed the following: visual inspection the clamping lever on the shaft of the self-holding screwdriver, extra short 3.5 mm was completely broken off in brittle manner.No evidence of excessive handling was found.The clamping sleeve with torque limiter appeared to be undamaged.Functional inspection due to breakage no function was given.Dimensional inspection dimensional inspection revealed no deficiency.Diameter and hardness were in accordance with specs.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.Based on the investigation, the root cause was attributed to a user-related issue.The breakage shows signs of torsional or bending overload applied on the screwdriver during use.The instructions for use also state that: avoid excessive workloads or wedging or twisting the instruments during the operation.In extreme cases this can lead to fracture of the instrument.Failure to observe this procedure can lead to fracture of the instrument and represents a high risk for the patient and the surgeon.In the course of the operation, repeatedly check that the connections required for precise positioning between the implant and instruments, or between the instruments themselves, are secure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.With available information the root cause was breakage due to overload which was regarded being user related.With available information a deficiency of the device was not determined.

Brand Name
SCREWDRIVER, SELF-HOLDING, EXTRA SHORT 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20457736
Report Number0009610622-2024-00866
Device Sequence Number7765343
Product Code LXH
UDI-Device Identifier04546540520418
UDI-Public04546540520418
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060203
Device Lot NumberKMW351802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown